Alert archive / Arizona / Wind Advisories in 2011
Wind Advisory 20, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this wind advisory at May 7, 2011, 3:10 PM MST for 4 counties in Arizona. It took effect at May 8, 2011, 10:00 AM MST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- May 7, 2011, 3:10 PM MST (22:10 UTC)
- In effect from
- May 8, 2011, 10:00 AM MST
- Expired
- May 8, 2011, 8:00 PM MST
- In force
- 10 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ, Yavapai County, AZ
The radar
The Flagstaff radar (KFSX), 83 km from the middle of the area, began a volume at 22:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 10.2 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3151 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
428 WWUS75 KFGZ 072210 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 310 PM MST SAT MAY 7 2011 ...STRONG WINDS ACROSS MUCH OF NORTHERN ARIZONA ON SUNDAY... .AN APPROACHING LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT WILL BRING STRONG AND GUSTY SOUTHWEST WINDS TO MUCH OF NORTHERN ARIZONA ON SUNDAY. AZZ004-006>008-015>017-090300- /O.NEW.KFGZ.WI.Y.0020.110508T1700Z-110509T0300Z/ KAIBAB PLATEAU-GRAND CANYON COUNTRY-COCONINO PLATEAU- YAVAPAI COUNTY MOUNTAINS-WESTERN MOGOLLON RIM- EASTERN MOGOLLON RIM-WHITE MOUNTAINS- INCLUDING THE CITIES OF...FREDONIA...GRAND CANYON VILLAGE... SUPAI...PRESCOTT...FLAGSTAFF...SHOW LOW 310 PM MST SAT MAY 7 2011 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 8 PM MST SUNDAY... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 8 PM MST SUNDAY. * TIMING: EXPECT WINDS TO INCREASE SIGNIFICANTLY BY MID- MORNING...THEN CONTINUE INTO THE EARLY EVENING. * WINDS: SOUTHWEST WINDS FROM 25 TO 35 MPH WITH GUSTS OF 40 TO 50 MPH. * IMPACTS: EXPECT DIFFICULT TRAVEL ON AREA ROADWAYS INCLUDING INTERSTATE 40 THROUGH FLAGSTAFF AND HIGHWAY 89A NORTH OF FLAGSTAFF. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$ AZZ005-009>014-039-040-090300- /O.NEW.KFGZ.WI.Y.0020.110508T1700Z-110509T0300Z/ MARBLE AND GLEN CANYONS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...PAGE...CHINLE...KAYENTA...WINDOW ROCK... GANADO...WINSLOW...HOLBROOK...SNOWFLAKE...ST. JOHNS... SPRINGERVILLE...DILKON 310 PM MST SAT MAY 7 2011 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 8 PM MST SUNDAY... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 8 PM MST SUNDAY. * TIMING: EXPECT WINDS TO INCREASE SIGNIFICANTLY BY MID-MORNING...THEN CONTINUE INTO THE EARLY EVENING. * WINDS: SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 45 MPH. * IMPACTS: EXPECT DIFFICULT TRAVEL ON AREA ROADWAYS INCLUDING INTERSTATE 40 FROM WINSLOW TO THE NEW MEXICO LINE AND HIGHWAY 191 IN THE NAVAJO NATION. LOCAL AREAS OF BLOWING DUST AND REDUCED VISIBILITIES WILL ALSO BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$
4 follow-up statements
385 WWUS75 KFGZ 081017 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 317 AM MST SUN MAY 8 2011 ...STRONG WINDS ACROSS MUCH OF NORTHERN ARIZONA ON SUNDAY... .AN APPROACHING LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT WILL BRING STRONG AND GUSTY SOUTHWEST WINDS TO MUCH OF NORTHERN ARIZONA TODAY. AZZ004-006>008-015>017-090300- /O.CON.KFGZ.WI.Y.0020.110508T1700Z-110509T0300Z/ KAIBAB PLATEAU-GRAND CANYON COUNTRY-COCONINO PLATEAU- YAVAPAI COUNTY MOUNTAINS-WESTERN MOGOLLON RIM- EASTERN MOGOLLON RIM-WHITE MOUNTAINS- INCLUDING THE CITIES OF...FREDONIA...GRAND CANYON VILLAGE... SUPAI...PRESCOTT...FLAGSTAFF...SHOW LOW 317 AM MST SUN MAY 8 2011 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM MST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM MST THIS EVENING. * TIMING: EXPECT WINDS TO INCREASE SIGNIFICANTLY BY MID- MORNING...THEN CONTINUE INTO THE EARLY EVENING. WINDS WILL DECREASE IN MOST AREAS OVERNIGHT...HOWEVER AREAS EAST OF THE SAN FRANCISCO PEAKS...INCLUDING DONEY PARK AND HIGHWAY 89 FROM DONEY PARK TO WUPATKI NATIONAL MONUMENT...WILL CONTINUE TO HAVE STRONG WINDS THROUGH THE NIGHT. * WINDS: SOUTHWEST WINDS FROM 25 TO 35 MPH WITH GUSTS OF 40 TO 50 MPH. * IMPACTS: EXPECT DIFFICULT TRAVEL ON AREA ROADWAYS INCLUDING INTERSTATE 40 THROUGH FLAGSTAFF AND HIGHWAY 89A NORTH OF FLAGSTAFF. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$ AZZ005-009>014-039-040-090300- /O.CON.KFGZ.WI.Y.0020.110508T1700Z-110509T0300Z/ MARBLE AND GLEN CANYONS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...PAGE...CHINLE...KAYENTA...WINDOW ROCK... GANADO...WINSLOW...HOLBROOK...SNOWFLAKE...ST. JOHNS... SPRINGERVILLE...DILKON 317 AM MST SUN MAY 8 2011 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM MST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM MST THIS EVENING. * TIMING: EXPECT WINDS TO INCREASE SIGNIFICANTLY BY MID- MORNING...THEN CONTINUE INTO THE EARLY EVENING. WINDS WILL DECREASE IN MOST AREAS OVERNIGHT...HOWEVER AREAS EAST OF KAIBAB PLATEAU...INCLUDING HIGHWAY 89A NEAR HOUSE ROCK...WILL CONTINUE TO HAVE STRONG WINDS THROUGH THE NIGHT. * WINDS: SOUTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS OF 40 TO 50 MPH. * IMPACTS: EXPECT DIFFICULT TRAVEL ON AREA ROADWAYS INCLUDING INTERSTATE 40 FROM WINSLOW TO THE NEW MEXICO LINE AND HIGHWAY 191 IN THE NAVAJO NATION. AREAS OF BLOWING DUST AND REDUCED VISIBILITIES WILL ALSO BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$
840 WWUS75 KFGZ 081853 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1153 AM MST SUN MAY 8 2011 ...STRONG WINDS ACROSS MUCH OF NORTHERN ARIZONA TODAY... .AN APPROACHING LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT WILL BRING STRONG AND GUSTY SOUTHWEST WINDS TO MUCH OF NORTHERN ARIZONA TODAY. AZZ004-006>008-015>017-090300- /O.CON.KFGZ.WI.Y.0020.000000T0000Z-110509T0300Z/ KAIBAB PLATEAU-GRAND CANYON COUNTRY-COCONINO PLATEAU- YAVAPAI COUNTY MOUNTAINS-WESTERN MOGOLLON RIM- EASTERN MOGOLLON RIM-WHITE MOUNTAINS- INCLUDING THE CITIES OF...FREDONIA...GRAND CANYON VILLAGE... SUPAI...PRESCOTT...FLAGSTAFF...SHOW LOW 1153 AM MST SUN MAY 8 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. * TIMING: EXPECT STRONG WINDS INTO THE EARLY EVENING. WINDS WILL DECREASE IN MOST AREAS OVERNIGHT...HOWEVER AREAS EAST OF THE SAN FRANCISCO PEAKS...INCLUDING DONEY PARK AND HIGHWAY 89 FROM DONEY PARK TO WUPATKI NATIONAL MONUMENT...WILL CONTINUE TO HAVE STRONG WINDS THROUGH THE NIGHT. * WINDS: SOUTHWEST WINDS FROM 25 TO 35 MPH WITH GUSTS OF 40 TO 50 MPH. * IMPACTS: EXPECT DIFFICULT TRAVEL ON AREA ROADWAYS INCLUDING INTERSTATE 40 THROUGH FLAGSTAFF AND HIGHWAY 89A NORTH OF FLAGSTAFF. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$ AZZ005-009>014-039-040-090300- /O.CON.KFGZ.WI.Y.0020.000000T0000Z-110509T0300Z/ MARBLE AND GLEN CANYONS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...PAGE...CHINLE...KAYENTA...WINDOW ROCK... GANADO...WINSLOW...HOLBROOK...SNOWFLAKE...ST. JOHNS... SPRINGERVILLE...DILKON 1153 AM MST SUN MAY 8 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. * TIMING: EXPECT STRONG WINDS INTO THE EARLY EVENING. WINDS WILL DECREASE IN MOST AREAS OVERNIGHT...HOWEVER AREAS EAST OF KAIBAB PLATEAU...INCLUDING HIGHWAY 89A NEAR HOUSE ROCK...WILL CONTINUE TO HAVE STRONG WINDS THROUGH THE NIGHT. * WINDS: SOUTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS OF 40 TO 50 MPH. * IMPACTS: EXPECT DIFFICULT TRAVEL ON AREA ROADWAYS INCLUDING INTERSTATE 40 FROM WINSLOW TO THE NEW MEXICO LINE AND HIGHWAY 191 IN THE NAVAJO NATION. AREAS OF BLOWING DUST AND REDUCED VISIBILITIES WILL ALSO BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$
429 WWUS75 KFGZ 082159 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 259 PM MST SUN MAY 8 2011 ...STRONG WINDS ACROSS PORTIONS OF NORTHERN ARIZONA... .AN APPROACHING LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT WILL BRING STRONG AND GUSTY SOUTHWEST WINDS TO MUCH OF NORTHERN ARIZONA TODAY AND AGAIN ON MONDAY. AZZ016-017-090600- /O.NEW.KFGZ.WI.Y.0021.110509T1400Z-110510T0300Z/ /O.CON.KFGZ.WI.Y.0020.000000T0000Z-110509T0300Z/ EASTERN MOGOLLON RIM-WHITE MOUNTAINS- INCLUDING THE CITY OF...SHOW LOW 259 PM MST SUN MAY 8 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 7 AM TO 8 PM MST MONDAY... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 AM TO 8 PM MST MONDAY. A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. * TIMING: EXPECT STRONG WINDS INTO THE EARLY EVENING. WINDS WILL DECREASE IN MOST AREAS OVERNIGHT BUT BECOME STRONG AGAIN A FEW HOURS AFTER SUNRISE ON MONDAY. * WINDS: TODAY...SOUTHWEST WINDS FROM 20 TO 30 MPH WITH GUSTS OF 40 TO 50 MPH. ON MONDAY...SOUTHWEST WINDS FROM 25 TO 35 MPH WITH GUSTS OF 45 TO 55 MPH. * IMPACTS: EXPECT DIFFICULT TRAVEL ON AREA ROADWAYS INCLUDING HIGHWAY 260. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$ AZZ010>014-039-040-090600- /O.NEW.KFGZ.WI.Y.0021.110509T1400Z-110510T0300Z/ /O.CON.KFGZ.WI.Y.0020.000000T0000Z-110509T0300Z/ CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...CHINLE...KAYENTA...WINDOW ROCK... GANADO...WINSLOW...HOLBROOK...SNOWFLAKE...ST. JOHNS... SPRINGERVILLE...DILKON 259 PM MST SUN MAY 8 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 7 AM TO 8 PM MST MONDAY... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 AM TO 8 PM MST MONDAY. A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. * TIMING: EXPECT STRONG WINDS INTO THE EARLY EVENING. WINDS WILL DECREASE IN MOST AREAS OVERNIGHT BUT BECOME STRONG AGAIN A FEW HOURS AFTER SUNRISE ON MONDAY. * WINDS: TODAY...SOUTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS OF 45 MPH. ON MONDAY...SOUTHWEST WINDS FROM 25 TO 35 MPH WITH GUSTS OF 45 TO 55 MPH. * IMPACTS: EXPECT DIFFICULT TRAVEL ON AREA ROADWAYS INCLUDING INTERSTATE 40 FROM WINSLOW TO THE NEW MEXICO LINE AND HIGHWAY 191 IN THE NAVAJO NATION. AREAS OF BLOWING DUST AND REDUCED VISIBILITIES WILL ALSO BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$ AZZ004-006>008-015-090300- /O.CON.KFGZ.WI.Y.0020.000000T0000Z-110509T0300Z/ KAIBAB PLATEAU-GRAND CANYON COUNTRY-COCONINO PLATEAU- YAVAPAI COUNTY MOUNTAINS-WESTERN MOGOLLON RIM- INCLUDING THE CITIES OF...FREDONIA...GRAND CANYON VILLAGE... SUPAI...PRESCOTT...FLAGSTAFF 259 PM MST SUN MAY 8 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. * TIMING: EXPECT STRONG WINDS INTO THE EARLY EVENING. WINDS WILL DECREASE IN MOST AREAS OVERNIGHT...HOWEVER AREAS EAST OF THE SAN FRANCISCO PEAKS...INCLUDING DONEY PARK AND HIGHWAY 89 FROM DONEY PARK TO WUPATKI NATIONAL MONUMENT...WILL CONTINUE TO HAVE STRONG WINDS THROUGH THE NIGHT. * WINDS: SOUTHWEST WINDS FROM 25 TO 35 MPH WITH GUSTS OF 40 TO 50 MPH. * IMPACTS: EXPECT DIFFICULT TRAVEL ON AREA ROADWAYS INCLUDING INTERSTATE 40 THROUGH FLAGSTAFF AND HIGHWAY 89A NORTH OF FLAGSTAFF. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$ AZZ005-009-090300- /O.CON.KFGZ.WI.Y.0020.000000T0000Z-110509T0300Z/ MARBLE AND GLEN CANYONS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD- INCLUDING THE CITY OF...PAGE 259 PM MST SUN MAY 8 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. * TIMING: EXPECT STRONG WINDS INTO THE EARLY EVENING. WINDS WILL DECREASE IN MOST AREAS OVERNIGHT...HOWEVER AREAS EAST OF KAIBAB PLATEAU...INCLUDING HIGHWAY 89A NEAR HOUSE ROCK...WILL CONTINUE TO HAVE STRONG WINDS THROUGH THE NIGHT. * WINDS: SOUTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS OF 40 TO 50 MPH. * IMPACTS: EXPECT DIFFICULT TRAVEL ON AREA ROADWAYS INCLUDING HIGHWAY 89A. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$
288 WWUS75 KFGZ 090254 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 754 PM MST SUN MAY 8 2011 ...STRONG WINDS ACROSS PORTIONS OF NORTHERN ARIZONA... .AN APPROACHING LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT WILL BRING STRONG AND GUSTY SOUTHWEST WINDS TO MUCH OF NORTHERN ARIZONA AGAIN ON MONDAY. AZZ016-017-091100- /O.EXP.KFGZ.WI.Y.0020.000000T0000Z-110509T0300Z/ /O.CON.KFGZ.WI.Y.0021.110509T1400Z-110510T0300Z/ EASTERN MOGOLLON RIM-WHITE MOUNTAINS- INCLUDING THE CITY OF...SHOW LOW 754 PM MST SUN MAY 8 2011 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 8 PM MST MONDAY... ...WIND ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING. A WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 8 PM MST MONDAY. * TIMING: WINDS WILL DECREASE IN MOST AREAS OVERNIGHT BUT BECOME STRONG AGAIN A FEW HOURS AFTER SUNRISE ON MONDAY. * WINDS: ON MONDAY...SOUTHWEST WINDS FROM 25 TO 35 MPH WITH GUSTS OF 45 TO 55 MPH. * IMPACTS: EXPECT DIFFICULT TRAVEL ON AREA ROADWAYS INCLUDING HIGHWAY 260. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$ AZZ010>014-039-040-091100- /O.EXP.KFGZ.WI.Y.0020.000000T0000Z-110509T0300Z/ /O.CON.KFGZ.WI.Y.0021.110509T1400Z-110510T0300Z/ CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...CHINLE...KAYENTA...WINDOW ROCK... GANADO...WINSLOW...HOLBROOK...SNOWFLAKE...ST. JOHNS... SPRINGERVILLE...DILKON 754 PM MST SUN MAY 8 2011 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 8 PM MST MONDAY... ...WIND ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING. A WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 8 PM MST MONDAY. * TIMING: WINDS WILL DECREASE IN MOST AREAS OVERNIGHT BUT BECOME STRONG AGAIN A FEW HOURS AFTER SUNRISE ON MONDAY. * WINDS: TODAY...SOUTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS OF 45 MPH. ON MONDAY...SOUTHWEST WINDS FROM 25 TO 35 MPH WITH GUSTS OF 45 TO 55 MPH. * IMPACTS: EXPECT DIFFICULT TRAVEL ON AREA ROADWAYS INCLUDING INTERSTATE 40 FROM WINSLOW TO THE NEW MEXICO LINE AND HIGHWAY 191 IN THE NAVAJO NATION. AREAS OF BLOWING DUST AND REDUCED VISIBILITIES WILL ALSO BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$ AZZ004-006>008-015-090400- /O.EXP.KFGZ.WI.Y.0020.000000T0000Z-110509T0300Z/ KAIBAB PLATEAU-GRAND CANYON COUNTRY-COCONINO PLATEAU- YAVAPAI COUNTY MOUNTAINS-WESTERN MOGOLLON RIM- INCLUDING THE CITIES OF...FREDONIA...GRAND CANYON VILLAGE... SUPAI...PRESCOTT...FLAGSTAFF 754 PM MST SUN MAY 8 2011 ...WIND ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING. WINDS WILL SLOWLY DIMINISH THIS EVENING IN MOST LOCATIONS THUS THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE. STRONG WINDS MAY PERSIST OVERNIGHT DOWNWIND OF THE SAN FRANCISCO PEAKS INCLUDING HIGHWAY 89 AND DONEY PARK WHERE WINDS MAY GUST TO 40 TO 50 MPH. $$ AZZ005-009-090400- /O.EXP.KFGZ.WI.Y.0020.000000T0000Z-110509T0300Z/ MARBLE AND GLEN CANYONS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD- INCLUDING THE CITY OF...PAGE 754 PM MST SUN MAY 8 2011 ...WIND ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING. WINDS WILL SLOWLY DIMINISH THIS EVENING IN MOST LOCATIONS THUS THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE. STRONG WINDS MAY PERSIST OVERNIGHT DOWNWIND OF THE KAIBAB PLATEAU IN HOUSE ROCK VALLEY WHERE WINDS MAY GUST 40 TO 50 MPH. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at May 7, 2:30 PM MST, 40 minutes earlier.
Area forecast discussion, May 7, 2:30 PM MST, 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 230 PM MST SAT MAY 7 2011 .SYNOPSIS...EXPECT MOSTLY CLEAR SKIES AND FAIR WEATHER OVERNIGHT. ON SUNDAY AND MONDAY...LOW PRESSURE MOVING ACROSS THE WESTERN UNITED STATES WILL PRODUCE STRONG SOUTHWEST WINDS. LOCAL AREAS OF BLOWING DUST WILL BE POSSIBLE. IN ADDITION...MUCH COOLER TEMPERATURES ARE ON THE WAY...15 TO 20 DEGREES LOWER BY MONDAY AND TUESDAY. AS COLD AND MOIST AIR MOVES IN WITH THE LOW ON MONDAY AND TUESDAY THERE WILL ALSO BE A CHANCE OF SHOWERS. && .DISCUSSION...A STRONG LOW PRESSURE SYSTEM WILL MOVE ACROSS THE WESTERN UNITED STATES OVER THE NEXT SEVERAL DAYS BRINGING STRONG WINDS...MUCH COOLER TEMPERATURES AND AN INCREASED CHANCE OF SHOWERS. FOR SUNDAY...LOW PRESSURE AND AN ASSOCIATED COLD FRONT WILL BEGIN TO MOVE ACROSS THE WESTERN UNITED STATES. IN RESPONSE TO THE APPROACHING COLD FRONT WINDS ALOFT WILL STRENGTHEN. IN ADDITION...FALLING SURFACE PRESSURE ACROSS THE GREAT BASIN WILL RESULT IN STRONG SURFACE PRESSURE GRADIENTS OVER NORTHERN ARIZONA. WITH DAYTIME HEATING...STRONGER WINDS WILL MIX TO THE SURFACE AND USUALLY BECOME EXTREMELY GUSTY WHEN SURFACE PRESSURE GRADIENTS ARE STRENGTHENING. AS A RESULT...EXPECTING WIDESPREAD SOUTHWEST WINDS SUSTAINED AT 20 TO 30 MPH WITH GUSTS OF 40 TO 50 MPH. AREAS OF BLOWING DUST WILL BE POSSIBLE OVER THE LITTLE COLORADO RIVER VALLEY AND PORTIONS OF THE NAVAJO NATION. A WIND ADVISORY IS IN EFFECT FOR SUNDAY. IT WILL MAINLY BE DRY SUNDAY AND WITH STRONG WINDS AND RED FLAG WARNING IS IN EFFECT FOR SUNDAY. SUNDAY NIGHT...AS THE COLD FRONT APPROACHES...WINDS 10 KFT ABOVE SEA LEVEL RANGING FROM 60 TO 70 MPH...WILL MOVE ACROSS NORTHERN ARIZONA. IN MOST AREAS WINDS WILL DECREASE DURING THE NIGHT DUE TO NOCTURNAL COOLING/DECOUPLING OF SURFACE WINDS FROM WINDS ALOFT. HOWEVER...LOCALLY VERY STRONG WINDS GUSTING FROM 45 TO 60 MPH ARE LIKELY NORTHEAST OF THE SAN FRANCISCO PEAKS (DONEY PARK AND HIGHWAY 89A) AND NORTHEAST OF OTHER HIGH TERRAIN FEATURES OF NORTHERN ARIZONA. STRONG WINDS WILL CONTINUE THROUGH MONDAY IN EASTERN ARIZONA WHILE WINDS DECREASE WEST OF FLAGSTAFF. FROM MONDAY INTO WEDNESDAY...MUCH COOLER TEMPERATURES ALONG WITH A CHANCE OF PRECIPITATION WILL DEVELOP AS THE LOW MOVES ACROSS ARIZONA. SNOW LEVELS STILL LOOK LIKE THEY COULD BRIEFLY DIP AS LOW AS 7000 FEET MONDAY THROUGH TUESDAY IN HEAVIER SHOWERS. HOWEVER...ONLY A SLIGHT CHANCE OF PRECIPITATION IS IN STORE FOR MOST OF NORTHERN ARIZONA. A FEW THUNDERSTORMS ARE POSSIBLE AS WELL MONDAY AFTERNOON AND TUESDAY AFTERNOON DUE TO COLD TEMPERATURES ALOFT AND SURFACE HEATING COMBINED WITH INCREASED MOISTURE. FOR THURSDAY AND THE END OF THE WEEK...FAIR AND WARMER WEATHER WILL RETURN TO NORTHERN ARIZONA AS LOW PRESSURE EXITS TO THE EAST. && .AVIATION...FOR THE 00Z PACKAGE...EXPECT VFR CONDITIONS THROUGH THE FORECAST PERIOD. ON SUNDAY...SCATTERED HIGH AND MID CLOUDS WILL BEGIN TO MOVE INTO NORTHWESTERN ARIZONA LATE SUNDAY AFTERNOON AHEAD OF THE NEXT LOW PRESSURE SYSTEM. STRONG SOUTHWESTERLY SURFACE WINDS WILL DEVELOP AFTER 16Z SUNDAY MORNING WITH SUSTAINED WINDS FROM 20 TO 30 KTS AND GUSTS FROM 35 TO 45 KTS ARE EXPECTED THROUGH THE EARLY EVENING HOURS. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FIRE WEATHER...ON SUNDAY...DRY AND WARM CONDITIONS WILL CONTINUE WITH INCREASING SOUTHWESTERLY WINDS AHEAD OF A LOW PRESSURE SYSTEM APPROACHING ARIZONA FROM THE NORTHWEST. A RED FLAG WARNING HAS BEEN ISSUED FOR ALL ZONES AS CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED. ON MONDAY...STRONGER WINDS AND LOW HUMIDITIES WILL CONTINUE FROM THE MOGOLLON RIM NORTHEASTWARD TO THE NEW MEXICO BORDER AND A FIRE WEATHER WATCH HAS BEEN ISSUED. HOWEVER...COOLER TEMPERATURES WILL MODERATE HUMIDITY LEVELS AND WEAKER WINDS IN WESTERN AZ WILL DIMINISH THE FIRE WEATHER THREAT ACROSS OUR WESTERN ZONES. TUESDAY THROUGH THURSDAY...COOL TEMPERATURES WILL CONTINUE ON TUESDAY WITH LIGHT TO BREEZY WINDS FORECAST AS THE LOW PRESSURE SYSTEM MOVES NORTHEASTWARD AWAY FROM THE STATE. A HIGH PRESSURE RIDGE WILL MOVE INTO THE REGION ON WEDNESDAY...INCREASING OUR TEMPERATURES AND PRODUCING LIGHT WINDS THROUGH THURSDAY. && .FGZ WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING IN EFFECT ON SUNDAY FROM 11 AM TO 8 PM MST FOR AZZ104>118-137>140. FIRE WEATHER WATCH IN EFFECT ON MONDAY FROM 11 AM TO 8 PM MST FOR AZZ110>114-140. WIND ADVISORY IN EFFECT ON SUNDAY FROM 10 AM TO 8 PM MST FOR AZZ004>017-039-040. && PUBLIC..................MCCOLLUM AVIATION/FIRE WX........BOHLIN FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT WEATHER.GOV/FLAGSTAFF.
Hazardous weather outlook, May 7, 4:16 AM MST, 10 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 416 AM MST SAT MAY 7 2011 AZZ004>018-037>040-080715- KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 416 AM MST SAT MAY 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES. .DAY ONE...TODAY AND TONIGHT NO WEATHER HAZARDS ARE EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SUNDAY THROUGH MONDAY...A PACIFIC LOW PRESSURE SYSTEM WILL BRING STRONG SOUTHWEST WINDS. THESE WINDS MAY EXCEED WIND ADVISORY THRESHOLDS DURING THIS TIME PERIOD. DRY AIR COMBINED WITH STRONG WINDS MAY LEAD TO CRITICAL FIRE WEATHER THRESHOLDS BEING EXCEEDED AS WELL. A FIRE WEATHER WATCH IS IN EFFECT FOR MOST OF NORTHERN ARIZONA FROM LATE SUNDAY MORNING THROUGH SUNDAY EVENING.
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 9:21 PM MST | Fire Weather Watch | FGZ | Apache, Coconino, Gila, Navajo, Yavapai | 17 hr |
| May 7, 2:15 PM MST | Red Flag Warning | FGZ | Apache, Coconino, Gila, Navajo, Yavapai | 30 hr |
| May 7, 2:45 PM MST | Fire Weather Watch | FGZ | Apache, Coconino, Navajo | 24 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.